MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY
Catalog Number UNBS-10-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: materials manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a percutaneous nephro lithotomy (ureter) using 2 ultraxx nephrostomy balloon and sets, both balloons burst while being inflated.The balloons were pulled out through the fascia.No unintended section of the devices remained inside the patient the patient experienced no adverse effects as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that there was a split in the balloon material 2 mm from the proximal bend and it extended for 1.5 cm.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas¿do not overinflate¿using excessive pressure to inflate the balloon on this device can cause the balloon to rupture¿do not exceed the maximum rated burst pressure (listed on the label) for this balloon device.Do not pre-inflate the balloon.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON AND SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8692144
Report Number1820334-2019-01304
Device Sequence Number2005981
Product Code LJE
UDI-Device Identifier00827002303652
UDI-Public(01)00827002303652(17)201130(10)8409508
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberUNBS-10-15
Device Lot Number8409508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1